MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant results in reverse typing on ih-1000.The customer used ih-cell a1&b and ih-card abo/d(dvi+)+rev.A1,b and ih-card abo/d(dvi-)+rev.A1, b for his testig.He provided screen prints of six samples that had caused false negative reactions in reverse typing on ih-1000.Due to the discrepancy between forward and reverse typing the ih-1000 stated "abo not interpretable" and no incorrect results were released.The customer announced to send in samples for investigational testing and we are awaiting these samples.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported discrepant results in reverse typing on ih-1000.The customer used ih-cell a1&b and ih-card abo/d(dvi+)+rev a1,b (lot no.8912020) and ih-card abo/d(dvi-)+rev a1, b (lot no.8920030).The customer stated that one of the wells of the back type had no reaction when a positive reaction was expected.Furthermore, the customer stated that the reactions were correctly positive in the tube test.Due to the discrepancy between forward and reverse typing the ih-1000 stated "abo not interpretable" and no incorrect results were released.The customer provided screen prints of six (6) samples that confirmed the false negative reactions in reverse typing on ih-1000 but no further information about the patient clinical details.However, the customer provided these 6 samples tested between (b)(6 2019 and (b)(6) 2019 using the previously mentioned products.Review of the files for 1 of the samples indicated there were no instrument errors noted during the testing.Correct volumes of sample and ih-cell a1&b were dispensed into the wells.However, files were not available for the remaining 5 samples.The 6 samples were tested with ih-cell a1&b, lot 8939011, 8943011 and reverse group cells from another manufacturer.The negative results seen at the customer facility could be reproduced by our product support.We assume that the negative reverse cell grouping results are patient related.It is scientifically proven that some patients can show a lack of abo antibodies especially in older age or when a diet of highly processed foods is consumed.The section limitation of the instruction for use contains an appropriate note: "decreased or missing abo antibody reactivity may be seen in disease states, the elderly or infants resulting in false negative reactions.".A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.As the instruction for use already contains an appropriate note, no further investigations or actions were initiated.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9346571
Report Number9610824-2019-00069
Device Sequence Number19735033
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)191118(10)8939011
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2019
Device Catalogue Number814010100
Device Lot Number8939011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2019
Supplement Date Received by Manufacturer11/09/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH CARD ABO RH DVI+, LOT 8912020.; IH CARD ABO RH DVI+, LOT 8912020.; IH CARD ABO RH DVI-, LOT 8920030.; IH CARD ABO RH DVI-, LOT 8920030.; IH-1000, NS 5100056.; IH-1000, NS 5100056.